MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1ENDIUU
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that while in use on a patient this 980 ventilator generated a background fault diagnostic code indicating the ventilator entered into back up ventilation.The device was available for evaluation.Based on the log review, the provided logs do not show information to refute a background fault during patient use.The code could have occurred either during ventilation or high flow oxygen therapy (hfo2t), therefore conse rvatively assuming the ventilator may have entered backup ventilation (buv).The service personnel (sp) inspected the ventilator and confirmed the reported issue with the background diagnostic code of expiratory pressure out of range (oor).Sp performed extended self test (est) to clear the code.The ventilator passed all calibrations and tests per the manufacturer's specifications at the time of service.The cause of the reported event could not be established; however, the potential cause of the reported event was a transient out of range expiratory pressure measurement or the use of an incorrect patient circuit configuration during hfo2t.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while in use on a patient this 980 ventilator generated a background fault diagnostic code indicating the ventilator entered into back up ventilation.The patient was removed from the ventilator and placed on an alternate ventilator with no injury.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key25619696
Report Number8020893-2026-00111
Device Sequence Number10218150
Product Code CBK
UDI-Device Identifier10884521171541
UDI-Public(01)10884521171541(11)180726
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1ENDIUU
Device Catalogue Number980X1ENDIUU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Initial Report FDA Received Date06/25/2026
Date Device Manufactured07/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown